Georgia, 2006Damaging Winds in Georgia, May 27, 2006
May 27, 2006 · NWS CAE · 6 events in 1 county or zone
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 27, 1:11 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, May 27, 1:11 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
211 PM EDT SAT MAY 27 2006
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
VERY LITTLE CHANGE TO ONGOING FORECAST. UPPER HEIGHTS BEGINNING TO
BUILD OVERHEAD AS UPPER TROUGH PUSHES OFFSHORE. SURFACE FRONT/TROUGH
HAS PUSHED A LITTLE FARTHER SOUTH...WITH SOME LOWER DEWPOINTS
PUSHING INTO THE NORTHERN FA. CONDITIONS ARE NOT AS UNSTABLE AS
YESTERDAY. 500 MB TEMPS ARE ABOUT 2-3C HIGHER THAN
YESTERDAY...FREEZING LEVELS ARE A LITTLE HIGHER....AND WIND FIELDS
ARE WEAKER. HOWEVER...ENOUGH MOISTURE AND INSTABILITY STILL PRESENT
TO WARRANT SOME SHOWER AND THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND EARLY EVENING. AN ISOLATED SEVERE THUNDERSTORM
STILL POSSIBLE.
UPPER RIDGE CONTINUES TO BUILD OVERHEAD SUNDAY. SURFACE HIGH TO
RIDGE DOWN THE EASTERN SEABOARD...BRINGING DOWN SOME DRIER
AIR....AND PUSHING THE SURFACE BOUNDARY FURTHER SOUTH. IT MAY HANG UP
NEAR THE CSRA SUNDAY PER NAM...OR PUSH A LITTLE FARTHER WEST PER
GFS. APPEARS ENOUGH MOISTURE AND INSTABILTY IN THE CSRA TO WARRANT
SLIGHT CHANCE POP SUNDAY.
&&
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...
SURFACE BOUNDARY CONTINUES TO SHIFT SW OUT OF THE FA BY MON...WITH
RELATIVELY DRY AND STABLE AIR IN PLACE. UPPER RIDGE REMAINS
ENTRENCHED ALONG THE EAST COAST MON AND TUE...WITH CLOSED LOW
OFFSHORE. NAM BRINGS A SHORT WAVE DOWN THE EAST COAST TUESDAY...WITH
APPEARANCE OF SURFACE HIGH PRESSURE WEAKENING OR FRONT/TROUGH MOVING
INTO THE REGION. NAM PRODUCES LATE DAY CONVECTION TO OUR NW ALONG
THE MOUNTAINS. WILL LEAVE POPS OUT OF OUR FA FOR TUE DUE TO
UNCERTAINTY. BY WED...APPEARS MOISTURE WILL BE ON THE INCREASE AS
HIGH SHIFTS OFFSHORE AND BOUNDARY APPROACHES FROM THE WEST...AND LOW
LEVEL FLOW BECOMES MORE SOUTHERLY. UPPER RIDGE ALSO BEGINS TO
WEAKEN BY WED...AND IS REPLACED BY AN EAST COAST TROUGH BY FRI/SAT.
SO...WILL EXPECT CHANCE POPS WED THRU SAT.
&&
.AVIATION...
GENERALLY EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD EXCEPT AT AGS
AND DNL WHERE BRIEF THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
THIS EVENING...EXPECT MVFR CONDITIONS BRIEFLY IN THUNDERSTORMS.
SURFACE WINDS FROM THE WEST TO NORTHWEST AROUND 10 MPH THIS
AFTERNOON WILL BECOME LIGHT TONIGHT AND EASTERLY AROUND 10 MPH ON
SUNDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, May 27, 4:27 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
527 AM EDT SAT MAY 27 2006
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-280927-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
527 AM EDT SAT MAY 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 27, 1:17 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
217 PM EDT SAT MAY 27 2006
GAZ040-063>065-077-SCZ018-025-030-035-036-041-272030-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
AIKEN-BARNWELL-ORANGEBURG-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...
EDGEFIELD...JOHNSTON...AIKEN...NORTH AUGUSTA...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BAMBERG...DENMARK
217 PM EDT SAT MAY 27 2006
...SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE CSRA...
SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS THE CENTRAL SAVANNAH
RIVER AREA OF GEORGIA AND SOUTH CAROLINA. SCATTERED STORMS WILL
CONTINUE THROUGH THE AFTERNOON HOURS. THESE STORMS WILL PRODUCE
BRIEF HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS
TO 40 MPH. RAINFALL AMOUNTS IN AREAS AFFECTED BY THE STORMS WILL
BE IN THE .25 TO .50 INCH RANGE.
Special weather statement, May 27, 2:48 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
348 PM EDT SAT MAY 27 2006
GAZ040-063>065-077-SCZ018-025-030-035-036-041-272200-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
AIKEN-BARNWELL-ORANGEBURG-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...
EDGEFIELD...JOHNSTON...AIKEN...NORTH AUGUSTA...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BAMBERG...DENMARK
348 PM EDT SAT MAY 27 2006
...SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE CSRA...
SCATTERED STORMS WILL CONTINUE THROUGH THE AFTERNOON HOURS INTO
THE EARLY EVENING. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN
...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH.
RAINFALL AMOUNTS IN AREAS AFFECTED BY THE STORMS WILL BE IN THE
.25 TO .50 INCH RANGE.
Thunderstorm Wind, Burke
- When
- May 27, 3:05 PM EST to 3:10 PM EST
- Where
- Burke County, 3 mi SE of Girard
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.000, -81.683
Girard Fire Dept. reported trees down on Millhaven and Stoney Bluff roads.
Thunderstorm Wind, Burke
- When
- May 27, 3:12 PM EST to 3:20 PM EST
- Where
- Burke County, Waynesboro
- Measured
- 75 kt (86 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.083, -82.017
Sheriff reported trees and powerlines down in Waynesboro and the roof blown off a house southeast of town.
Thunderstorm Wind, Burke
- When
- May 27, 5:10 PM EST
- Where
- Burke County, 5 mi S of Waynesboro
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.017, -82.017
Sheriff reported trees down between Waynesboro and Munnerlyn.
Thunderstorm Wind, Burke
- When
- May 27, 6:14 PM EST
- Where
- Burke County, Munnerlyn
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.950, -81.950
Munnerlyn Fire Dept. reported trees down around the area.
Thunderstorm Wind, Burke
- When
- May 27, 7:19 PM EST
- Where
- Burke County, 10 mi SW of Waynesboro
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.983, -82.133
Fire Dept. #8 reported trees down on Rosier road and hwy 56 near McCullough Mill Pond.
Thunderstorm Wind, Burke
- When
- May 27, 9:45 PM EST
- Where
- Burke County, Sardis
- Measured
- 75 kt (86 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.983, -81.750
Channel 12 out of Augusta reported that the roof of a church was blown off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Nevada, May 27, 20061 death · 1 event
- High Wind in Iowa, May 27, 2006$135,000 · 70 kt wind · 7 events
- Damaging Winds in Georgia, May 27, 2006$103,000 · 60 kt wind · 3 events
- Damaging Winds in Georgia, May 27, 2006$102,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 27, 2006$50,000 · 1.75 in hail · 6 events
- Damaging Wind in North Dakota, May 27, 2006$50,000 · 70 kt wind · 1 event
- Damaging Winds in South Carolina, May 27, 2006$37,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, May 27, 2006$30,000 · 60 kt wind · 2 events
- Hail in Nebraska, May 27, 2006$30,000 · 1 in hail · 1 event
- Damaging Wind in Tennessee, May 27, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, May 27, 2006$16,000 · 1 in hail · 11 events
- Hail and Damaging Wind in Iowa, May 27, 20062 injured · $5,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497564, 5497565, 5497566, 5497567, 5497568, 5497569.